Alert archive / Maryland / Tornado Warnings in 2009

Tornado Warning 32, NWS Wakefield, VA

August 2, 2009Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this tornado warning at Aug 2, 2009, 7:30 PM EDT for Somerset County, Wicomico County, Maryland. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2009, 7:30 PM EDT (23:30 UTC)
Expired
Aug 2, 2009, 8:05 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Somerset County, MD, Wicomico County, MD

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:45 PM EDTTSTM WND DMGAllen, MDMULTIPLE TREES BROKEN OFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 022330
TORAKQ
MDC039-045-030015-
/O.NEW.KAKQ.TO.W.0032.090802T2330Z-090803T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 PM EDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN SOMERSET COUNTY IN SOUTHEAST MARYLAND...
  SOUTH CENTRAL WICOMICO COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 815 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  NORTHWEST OF PRINCESS ANNE...MOVING EAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  PRINCESS ANNE BY 810 PM EDT...
  FRUITLAND BY 815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

&&

LAT...LON 3838 7553 3827 7556 3827 7562 3824 7561
      3821 7558 3818 7559 3821 7581 3834 7580
TIME...MOT...LOC 2330Z 289DEG 8KT 3830 7577

$$

44
2 follow-up statements
000 
WWUS51 KAKQ 022343
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT SUN AUG 2 2009

MDC039-045-030015-
/O.CON.KAKQ.TO.W.0032.000000T0000Z-090803T0015Z/
WICOMICO MD-SOMERSET MD-
743 PM EDT SUN AUG 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTH CENTRAL WICOMICO COUNTIES...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO NEAR ALLEN...OR 6 MILES WEST OF 
FRUITLAND...MOVING EAST AT 10 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  EDEN...PRINCESS ANNE AND SHAD POINT BY 810 PM EDT...               
  FRUITLAND...LAKEWOOD AND 8 MILES SOUTHWEST OF SALISBURY BY 815     
  PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3838 7553 3827 7556 3827 7562 3824 7561
      3821 7558 3818 7559 3820 7574 3835 7575
TIME...MOT...LOC 2342Z 289DEG 8KT 3829 7574

$$

44
000 
WWUS51 KAKQ 030005
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
805 PM EDT SUN AUG 2 2009

MDC039-045-030014-
/O.CAN.KAKQ.TO.W.0032.000000T0000Z-090803T0015Z/
WICOMICO MD-SOMERSET MD-
805 PM EDT SUN AUG 2 2009

...THE TORNADO WARNING FOR NORTHEASTERN SOMERSET AND SOUTH CENTRAL
WICOMICO COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED 
SOUTHEAST. 

LAT...LON 3838 7553 3827 7556 3827 7562 3824 7561
      3821 7558 3818 7559 3820 7574 3835 7575
TIME...MOT...LOC 0004Z 289DEG 8KT 3827 7568

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 2, 4:29 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 2, 4:29 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT SUN AUG 2 2009

.SYNOPSIS...
A COLD FRONT SLOWLY MOVES ACROSS THE REGION TONIGHT...THEN SLIDES
JUST SOUTHEAST OF THE AREA BY MONDAY NIGHT. HIGH PRESSURE BUILDS
IN FROM THE WEST ON MONDAY...THEN MERGES WITH HIGH PRESSURE OFF
THE EAST COAST FOR TUESDAY INTO EARLY WEDNESDAY. ANOTHER COLD
FRONT PUSHES INTO THE REGION FROM THE NORTHWEST WEDNESDAY
AFTERNOON INTO THURSDAY...THEN LAYS ACROSS THE AREA THURSDAY NIGHT
THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRNT WAS PUSHING INTO WRN VA LATE SUN AFTN...WITH MAIN AREA
OF SHRAS AND TSRAS ASSOC WITH MID LVL SHRTWV LOCATED ALNG AND JUST
OFF THE CST. OTHR ISLTD SHRAS OR TSRAS WERE DEVELOPING BEHIND THIS
AREA BACK OVR CNTRL AND WRN VA AND NRN NC IN ADVANCE OF COLD FRNT.
DUE TO FRNTL BNDRY STILL JUST W OF OUR FCST AREA AND EXPECTED TO
SLIDE EWRD THRU THE REGION THIS EVENG INTO MON MORNG...WILL KEEP
AT LEAST CHC POPS FOR MOST PLACES (LIKELY POPS CSTL NE NC) THIS
EVENG...THEN DECREASE POPS FM NW TO SE LATER THIS EVENG INTO MON
MORNG. NO SVR WX EXPECTED THIS EVENG/TNGT. MIN TEMPS RANGING FM
THE MID 60S TO MID 70S. CUD ALSO HAVE AREAS OF FOG OVRNGT INTO MON
MORNG...WHERE CLRG OCCURS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
FRNTL BNDRY WILL DROP JUST SE OF THE AREA ON MON...AND HI PRES
WILL BLD IN FM THE W. SLGT CHC TO SML CHC POPS WILL BE CONFINED TO
EXTRM SE VA AND NE NC DURING MON. PRTLY SNY IN THESE AREAS AND
MSTLY SNY ELSEWHERE. MAX TEMPS IN THE MID 80S TO LWR 90S.

TRANQUIL MID SUMMER CONDS MON NGT INTO ERLY WED...AS SFC HI PRES
EXITS CST AND MERGES WITH LARGER BERMUDA HI PRES IN THE WRN ATLC.
LO TEMPS MON NGT IN THE MID 60S TO LWR 70S. WEAK LEE SFC TROF
INLAND ON TUE...MAY BE FOCUS FOR ISLTD STORM. OTHRWISE...MSTLY SNY
AND HOT ACRS THE FA WITH MAX TEMPS IN THE LWR TO MID 90S...EVEN
NEAR 90 AT THE BEACHES. ANOTHER FRNTL BNDRY MAY PUSH INTO NRN/NW
PORTIONS OF THE REGION BY LATE WED. PRTLY SNY AND HOT AGAIN WITH
AN ISLTD SHRA OR TSRA. HIS IN THE LWR TO MID 90S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS CONT TO SHOW BERMUDA HIGH PRS OFF THE SE COAST WITH HIGH PRS
BLDG SE FROM THE N. IN BTWN...FRNTL BNDRY STALLS ACROSS RGN THU THRU
SAT THEN GETS PUSHED A BIT FRTHR S BY SUN. TIMING OF PCPN RTHR
PROBLEMATIC SO NOT PLANNING ON MUCH CHANGE FROM ON-GOING FCST. ONLY
MINOR CHANGES MADE TO HPC GUID GRIDS. XPCT A CONT OF CHC DIURNAL
POPS THRU PRD. TMPS HELD DOWN A BIT DUE TO CLDNS AND MDT AMTS OF
HUMIDITY. HIGHS 85-90. LOWS M60S-L70S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CURRENTLY (18Z) LINE OF SHRAS/TSTMS STRETCHING FROM THE DELMARVA
SW THROUGH SE VA INTO NE NC WILL CONTINUE TO MOVE E THROUGH THE
AFTN. OVC SKIES BEHIND THIS LINE ARE SLOWLY BREAKING UP. WITH THE
FNT STILL TO THE W...THE BREAK IN CLDS COMBINED WITH A FEW HOURS
OF DAYTIME HEATING LEFT SHOULD ALLOW FOR MORE SCT SHRAS/TSTMS TO
DEVELOP AND MOVE THROUGH LATER THIS AFTN AND EVENING. MVFR CONDS
THROUGH THE EVENING HOURS FOR CIGS (2-3 KFT). MVFR CONDS CONTINUE
THROUGH EARLY MON MORNING POSSIBILITY OF PERIODIC LIFR VIS FOR
FOG...ESPECIALLY AT SBY. VFR CONDS RETURN AFTER SUNRISE

A DAILY CHC FOR AFTN/EVNG TSTMS WILL CONTINUE THROUGH THE
UPCOMING WEEK WITH THE LOWEST CHC ON TUE. SOME IFR CONDS WILL BE
POSSIBLE IN THE EARLY MRNG FOR PATCHY FOG.

&&

.MARINE...
DECIDED TO DROP SCA FOR NRN CSTL WTRS. LTST GUID KEEPS SEAS IN THE
3-4 FT RANGE TONITE (BUOY 44009 MAY APPRCH 5 FT THIS EVE DUE TO
CONVECTION...BUT THEN SUBSIDE). WNDS DMNSH ACROSS THE BAY NXT FEW
HRS AS CONVECTION MOVS OFFSHORE. WILL LIKELY KEEP WNDS IN THE 15-20
KT RANGE ALONG CSTL WTRS THIS EVE B4 DMNSHG AFTR MIDNITE. OTW...S-SW
WNDS REMAIN BLO SCA LVLS THRU MID WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...AM
MARINE...MPR
Hazardous weather outlook, Aug 2, 4:17 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT SUN AUG 2 2009

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-032030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
417 PM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL WILL BE POSSIBLE WITH
ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-032030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
417 PM EDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEWITSKY

In the hours before

Special weather statement, Aug 2, 3:33 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT SUN AUG 2 2009

NCZ015>017-102-022030-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
333 PM EDT SUN AUG 2 2009

...STRONG THUNDERSTORMS SLOWLY MOVING THROUGH NORTHEAST NORTH
CAROLINA...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF CURRITUCK
TO 7 MILES EAST OF CAMDEN...OR FROM 13 MILES SOUTH OF VIRGINIA BEACH
OCEANFRONT TO 6 MILES NORTHEAST OF BRICKHOUSE POINT...MOVING
NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
AYDLETT AROUND 340 PM EDT...WATERLILY AROUND 345 PM EDT...KNOTTS
ISLAND AROUND 350 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF BETWEEN ONE AND TWO INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

LEWITSKY
Local storm report, Aug 2, 3:43 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     MARINE TSTM WIND 2 WSW HARBORTON         37.65N 75.88W
08/02/2009  M48.00 MPH       ACCOMACK           VA   MESONET

            MEASURED NEAR ONANCOCK VA.

0210 PM     MARINE TSTM WIND 2 WSW HARBORTON         37.65N 75.88W
08/02/2009  M46.00 MPH       ACCOMACK           VA   MESONET

            MEASURED NEAR ONANCOCK VA.

&&

LEWITSKY
Special weather statement, Aug 2, 4:26 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT SUN AUG 2 2009

MDZ022>024-022100-
INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
426 PM EDT SUN AUG 2 2009

...ANOTHER ROUND OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF SALISBURY
TO PRINCESS ANNE...OR FROM LAUREL TO PRINCESS ANNE...MOVING EAST
NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  CHESAPEAKE HEIGHTS AROUND 430 PM EDT...
  SALISBURY-WICOMICO COUNTY AROUND 440 PM EDT...
  PARSONSBURG AROUND 445 PM EDT...

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
RAINFALL IN THE PATH OF THSES STORMS.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44
Local storm report, Aug 2, 5:03 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      OCEAN CITY              38.36N 75.07W
08/02/2009                   WORCESTER          MD   EMERGENCY MNGR

            65TH STREET CLOSED DUE TO 18 INCHES OF WATER ON
            ROAD...ST. LOUIS AVE. FLOODED FROM 8TH ST. SOUTH TO US
            HWY. 50...INTERSECTION OF BAYSHORE DR. AND GULL WAY
            FLOODED WITH 2 FEET OF WATER IN ROAD.

&&

LEWITSKY
Special weather statement, Aug 2, 5:07 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EDT SUN AUG 2 2009

MDZ021-022200-
DORCHESTER MD-
507 PM EDT SUN AUG 2 2009

...ANOTHER ROUND OF THUNDERSTORMS APPROACHING DORCHESTER COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF EASTON TO
LEONARDTOWN...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  CAMBRIDGE AROUND 545 PM EDT...

EXPECT WIND GUSTS TO 30 MPH AND HEAVY RAINFALL IN THE PATH OF THESE
STORMS. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

44
Special weather statement, Aug 2, 6:09 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
609 PM EDT SUN AUG 2 2009

MDZ021>024-022300-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
609 PM EDT SUN AUG 2 2009

...ANOTHER ROUND OF THUNDERSTORMS MOVING ACROSS THE MARYLAND EASTERN
SHORE...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF STRONG THUNDERSTORMS FROM NEAR HURLOCK TO 15 MILES
WEST OF PRINCESS ANNE...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  PRINCESS ANNE AROUND 640 PM EDT...
  FRUITLAND AROUND 655 PM EDT...
  SALISBURY AROUND 700 PM EDT...

WIND GUSTS TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN
BE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:32 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico43 min
Aug 2, 12:42 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico48 min
Aug 2, 3:03 PM EDTAreal Flood AdvisoryAKQSomerset, Wicomico, Worcester87 min
Aug 2, 3:39 PM EDTFlash Flood WarningAKQWicomico, Worcester2 hr
Aug 2, 6:21 PM EDTTornado WarningAKQDorchester, Wicomico39 min
Aug 2, 7:00 PM EDTTornado WarningAKQDorchester, Wicomico30 min
Aug 2, 7:15 PM EDTAreal Flood AdvisoryAKQSomerset, Wicomico, Worcester60 min
Aug 2, 7:40 PM EDTFlash Flood WarningAKQSomerset, Wicomico, Worcester89 min

Nearby

Tornado Warnings in Maryland, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.